Alert archive / Oklahoma / River Flood Advisories in 2012
River Flood Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 21, 2012, 8:34 AM CDT for Cherokee County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2012, 8:34 AM CDT (13:34 UTC)
- Expired
- Mar 21, 2012, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 12.05 ft at Mar 21, 2012, 8:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
900 WGUS84 KTSA 211334 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 834 AM CDT WED MAR 21 2012 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-212134- /O.NEW.KTSA.FL.Y.0003.120321T1334Z-120323T1200Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 834 AM CDT WED MAR 21 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD ADVISORY FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 700 AM WEDNESDAY THE STAGE WAS 10.1 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 10.9 FEET BY THIS AFTERNOON...WHICH IS JUST BELOW FLOOD STAGE. * IMPACT...AT 11.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
1 follow-up statement
505 WGUS84 KTSA 211730 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT WED MAR 21 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-211800- /O.CAN.KTSA.FL.Y.0003.000000T0000Z-120323T1200Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1230 PM CDT WED MAR 21 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH AND HAS BEEN REPLACED BY A FLOOD WARNING. * AT 1100 AM WEDNESDAY THE STAGE WAS 10.8 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON. THEREFORE THE FLOOD ADVISORY IS CANCELLED FOR THIS LOCATION AND HAS BEEN REPLACED BY A FLOOD WARNING. PLEASE REFER TO THE FLOOD WARNING AND ANY FOLLOW UP STATEMENTS FOR FURTHER INFORMATION. * IMPACT...AT 11.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 21, 6:39 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 21, 6:39 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT WED MAR 21 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LIFR CIGS WILL OCCUR AT TIMES THIS MORNING ACROSS THE NE
OK TAF SITES...OTHERWISE MOSTLY MVFR CIGS AND VSBYS CAN BE
EXPECTED AS ADDITIONAL RAIN...AND AFTERNOON THUNDER...AFFECTS ALL
OF THE TAF SITES. SOME IMPROVEMENT TOWARDS VFR CONDITIONS TONIGHT
AS AREAL COVERAGE OF RAIN SHRINKS SOME.
&&
.PREV DISCUSSION... /ISSUED 313 AM CDT WED MAR 21 2012/
DISCUSSION...
ADDITIONAL RAIN BANDS WITH EMBEDDED THUNDERSTORMS WILL LIKELY
SPREAD NORTH TODAY AND WILL THEREFORE EXTEND IN TIME THE CURRENT
FLASH FLOOD WATCH UNTIL 700 PM THIS EVENING. ALTHOUGH RAINFALL
AMOUNTS WILL BE MUCH LESS THAN YESTERDAY...FLASH FLOOD GUIDANCE
REMAINS LOW AND TAKING INTO ACCOUNT THE ONGOING FLOODING
CONDITIONS...KEEPING THE WATCH SEEMS WARRANTED. RAINFALL AMOUNTS
AROUND AN INCH WITH LOCALLY TWO INCHES WILL BE POSSIBLE THROUGH
THIS EVENING BEFORE PRECIPITATION BEGINS TO SHIFT EAST.
UPPER LOW WILL MOVE VERY SLOWLY NORTHEAST TODAY WITH THE CIRCULATION
CENTER LIFTING INTO OKLAHOMA ON THURSDAY. STILL EXPECT SHOWERS WITH A
FEW EMBEDDED THUNDERSTORMS TO DEVELOP WITH MODEST SURFACE HEATING
THURSDAY AFTERNOON. THE STRONGER STORMS COULD PRODUCE HAIL GIVEN
THE STEEP MID LEVEL LAPSE RATES/COLD TEMPERATURES ALOFT. DEEP
LAYER SHEAR WILL ALSO INCREASE ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS BY THIS TIME...SO A FEW SEVERE STORMS ARE STILL
NOT OUT OF THE QUESTION.
UPPER LOW WILL SHIFT NORTHEAST OF THE AREA BY THIS WEEKEND WITH A
SLOW WARMING TREND INTO THE EARLY PART OF NEXT WEEK AS UPPER RIDGE
BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL BOUNDARY TRIES TO
PUSH INTO SOUTHERN KANSAS BY TUESDAY WITH THE POTENTIAL FOR
INCREASING CHANCES OF SHOWERS/THUNDERSTORMS. KEPT THE EXTENDED
DRY...FOR NOW...AS MAIN PRECIPITATION IS FORECAST TO REMAIN NORTH
OF THE AREA DURING THIS TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
LONG TERM....99
AVIATION...23Hazardous weather outlook, Mar 21, 5:00 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT WED MAR 21 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT WED MAR 21 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. FLOODING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE HEAVIEST RAIN FALL HAS FINALLY PUSHED EAST OF THE AREA THIS MORNING. THE UPPER LEVEL LOW CURRENTLY OVER TEXAS WILL SLOWLY BEGIN TO LIFT NORTHEAST INTO OKLAHOMA TODAY. AS THIS OCCURS...VERY COLD TEMPERATURES ALOFT WILL RESULT IN STEEP LAPSE RATES. ANY HEATING THAT OCCURS THIS AFTERNOON MAY RESULT IN A FEW THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. WHILE OVERALL FLOODING CONDITIONS ARE IMPROVING...LOCALIZED DOWNPOURS FROM STRONGER STORMS MAY AGGRAVATE SATURATED GROUNDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... INFLUENCES FROM THE UPPER LOW WILL BE FELT INTO FRIDAY WHEN AT THAT TIME THE CENTER OF THE LOW WILL BE NORTHEAST OF THE REGION. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON THURSDAY AS STEEP LAPSE RATES WILL RESULT IN SUFFICIENT INSTABILITY FOR A FEW STORMS TO PRODUCE LARGE HAIL. ONCE THIS SYSTEM CLEARS THE REGION...UPPER LEVEL RIDGING WILL TAKE HOLD OVER THE SOUTHERN PLAINS. DRY AND MILD WEATHER IS EXPECTED FOR THE WEEKEND...AND INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:51 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 6 more | 36 hr |
| Mar 20, 9:54 PM CDT | Areal Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 35 hr |
| Mar 20, 9:58 PM CDT | Flash Flood Warning | TSA | Adair, Delaware, Haskell, LeFlore, Sequoyah | 12 hr |
| Mar 21, 9:45 AM CDT | Areal Flood Warning | TSA | Adair, Delaware, Haskell, LeFlore, Sequoyah | 12 hr |
| Mar 21, 12:28 PM CDT | River Flood Warning | TSA | Cherokee | 46 hr |
Nearby
River Flood Advisories in Oklahoma, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.